MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to an unknown procedure a ngage nitinol stone extractor was tested, and it was discovered that it could not be closed after it was opened.The procedure was completed with another new device.No adverse effects to the patient have been reported due to this occurrence.Additional information has been requested and will be included in a follow-up report when and if that information is received.
 
Event or Problem Description
No new patient or event information since the last report was submitted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed position.The mlla (male lure lock adapter) was loose and the collet knob was tight.The polyethylene terephthalate tubing [pett] measured 3.5 cm in length.The support sheath was bowed starting at the mlla.A 3cm piece of blue material has been placed on the basket sheath by the user.There were kinks in the basket sheath located at 29.2cm from the distal tip and 105cm from the distal tip of the basket sheath.There was a kink at the base of the support sheath and basket sheath.Functional testing determined the handle actuated the basket formation to the open ad closed positions.Further visual examination noted when the basket formation was in the closed position one of the wires gaps.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would open and close, but in the closed position, one of the 3 basket wires had a small gap.Damage to the device was observed: the orange support sheath was bowed and the basket sheath was kinked in multiple locations along its length.It was also found there was a 3cm piece of an unknown blue tube material placed over the sheath.All devices are inspected for functionality and damage prior to packaging.It is most likely the device was inadvertently damaged during unpacking/handling before use, preventing the basket from fully closing.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9203270
Report Number1820334-2019-02634
Device Sequence Number3107127
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)210822(10)9111228
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9111228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1